ISSN 1997-7670 (Print)
ISSN 2541-8785 (Online)

List of issues > Series «Mathematics». 2016. Vol. 18

Solution of a Two-Dimensionel Problem on the Motion of a Heat Wave Front with the use of Power Series and the Boundary Element Method

A. L. Kazakov, L. F. Spevak, O. A. Nefedova

The paper discusses a nonlinear parabolic equation describing the process of heat conduction for the case of the power dependence of the heat conductivity factor on temperature. Besides heat distribution in space, it describes filtration of a polytropic gas in a porous medium, whereupon, in the English-language literature, this equation is generally referred to as the porous medium equation. A distinctive feature of this equation is the degeneration of its parabolic type when the required function becomes zero, whereupon the equation acquires some properties typical of first-order equations. Particularly, in some cases, it proves possible to substantiate theorems of the existence and uniqueness of heat-wave (filtration-wave) type solutions for it. This paper proves a theorem of the existence and uniqueness of the solution to the problem of the motion of a heat wave with a specified front in the instance of two independent variables. At that, since the front has the form of a closed plane curve, a transition t o the polar coordinate system is performed. The solution is constructed in the form of a series, a constructible recurrent procedure for calculating its coefficients being proposed. The series convergence is proved by the majorant method. A boundary-element-based computation algorithm in the form of a computer program has been developed and implemented to solve the problem under study. Test examples are considered, the calculations made by a program designed by the authors being compared with the truncated series. A good agreement of the obtained results has been established.

nonlinear equations with partial derivatives, heat wave, power series, existence and uniqueness theorem, boundary element method, computational experiment




1. Barenblatt G.I., Entov V.M., Ryzhyk V.M. The motion of fluids and gases in natural strata (in Russian). Moscow, Nedra, 1984. 212 p.

2. Bautin S.P. Analytic Heat Wave (in Russian). Moscow, Fizmatlit, 2003. 88 p.

3. Kazakov A.L., Kuznetsov P.A., Lempert A.A. On Construction of Heat Wave for Nonlinear Heat Equation in Symmetrical Case (in Russian). Izvestiya IGU. Ser.: Mat., 2015, vol. 11, pp. 39–53.

4. Kazakov A.L., Kuznetsov P.A., Spevak L.F. On a Degenerate Boundary Value Problem for the Porous Medium Equation in Spherical Coordinates (in Russian). Trudy Inst. Mat. i Mekh. UrO RAN, 2014, vol. 20, no 1, pp. 119–129.

5. Kazakov A.L., Lempert A.A. Analytical and Numerical Studies of the Boundary Value Problem of a Nonlinear Filtration with Degeneration (in Russian). Vych. tehnologii, 2012, vol. 17, no. 1, pp. 57–68.

6. Kazakov A.L., Spevak L.F. Boundary Elements Method and Power Series Method for One-dimensional Nonlinear Filtration Problems (in Russian). Izvestiya IGU. Ser.: Mat., 2012, vol. 5, no 2, pp. 2–17.

7. Samarskii А.А., Galaktionov V.A., Kurdyumov S.P., Mikhailov A.P. Sharpening regimes in problems for nonlinear parabolic equations. Moscow, Nauka, 1987. 480 p.

8. Sidorov A.F. Selected Works: Mathematics. Mechanics (in Russian). Moscow, Fizmatlit, 2001. 576 p.

9. Brebbia C.A., Telles J.F.C., Wrobel L.C. Boundary Element Techniques. Berlin, Neidel-berg, N. Y., Tokyo, Springer-Verlag, 1984. 464 p.

10. Fedotov V.P., Spevak L.F. One approach to the derivation of exact integration formulae in the boundary element method. Engineering Analysis with Boundary Elements, 2008, vol. 32, no. 10, pp. 883-888.

11. Franke R. Scattered data interpolation: tests of some methods. Mathematics of Computation, 1982, vol. 38, no 157, pp. 181-200.

12. Hardy R.L. Multiquadric equations of topography and other irregular surfaces. Journal of Geophysical Research, 1971, vol. 76, no 8, pp. 1905-1915.

13. Kazakov A.L., Spevak L.F. Numerical and analytical studies of a nonlinear parabolic equation with boundary conditions of a special form. Applied Mathematical Modelling, 2013, vol. 37, no 10-11, pp. 6918-6928.

14. Kazakov A.L., Spevak L.F. An analytical and numerical study of a nonlinear parabolic equation with degeneration for the cases of circular and spherical symmetry. Applied Mathematical Modelling, 2016, vol. 40, no 2. pp. 1333-1343.

15. Nardini D., Brebbia C.A. A New Approach to Free Vibration Analysis using Boundary Elements Boundary Element Methods in Engineering (Brebbia C.A., ed.). Berlin and New York, Springer-Verlag, 1982.

16. Vazquez J.L. The Porous Medium Equation: Mathematical Theory. Oxford, Clarendon Press, 2007. 648 p.

Full text (russian)